Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV = AIDS Part II
Apr 16, 2006

Okay, it's me again:

20+ years untreated

viral load undetectable for over 7 years

when it was detectable it was never higher than 54

So the gist of the situation, if I understand it correctly, is that HIV's very presence in the body is gradually wearing down the immune system, irrespective of the viral load. So, since my CD4 is now faltering, HIV is and has been having a deleterious effect on me over the years, and I should probably expect that to continue, and treatment is a question of when rather than if?

Meanwhile, my "percentages are good"; if 200 is what you don't want to go below when it comes to CD4s, what's the threshhold of percantages going bad?

Finally, this may be moot depending on your answer to paragraph number one, but in an answer a few weeks ago you alluded to coinfection increasing the odds of progression. Were my HCV regimen to be successful, could that possibly arrest any further HIV deterioration? Or is it too late to turn that train back?

Response from Dr. Holodniy

Treatment is probably in your future. The threshold for CD4 count is an absolute count < 200 and a CD4 percent < 14%. HCV could be contributing to the CD4 slide. We don't know enough about the natural history of immune recovery in people who have HCV treated first and then their HIV. My thought is if you remove one viral stimulus(HCV), which could be activating your CD4 cells and causing them to be destroyed sooner, you might arrest the process.



Previous
Western Blot result
Next
follow up on strange results:

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement